Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 24, NWS Midland/Odessa, TX

June 21, 2025Eddy County, Lea County, New Mexico; 19 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Jun 21, 2025, 12:00 AM MDT for Eddy County, Lea County, New Mexico; 19 counties in Texas. It took effect at Jun 21, 2025, 12:00 PM MDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2025, 12:00 AM MDT (06:00 UTC)
In effect from
Jun 21, 2025, 12:00 PM MDT
Expired
Jun 22, 2025, 9:00 PM MDT
In force
33 hr
Issued by
NWS Midland/Odessa, TX
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WWUS74 KMAF 210600
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1200 AM MDT Sat Jun 21 2025

NMZ028-029-033-034-TXZ050>052-059>063-067>070-075-082-211815-
/O.NEW.KMAF.WI.Y.0024.250621T1800Z-250622T0600Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Andrews-
Martin-Howard-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Upton-Reagan-Pecos-Terrell-
Including the cities of Dryden, Kermit, Midland, Garden City,
Monahans, Carlsbad, Crane, Big Lake, Fort Stockton, Andrews,
Artesia, Big Spring, Lovington, Sanderson, Odessa, McCamey,
Stanton, Tatum, Carlsbad Caverns NP, Mentone, Hobbs, Rankin,
Eunice, and Jal
1200 AM MDT Sat Jun 21 2025 /100 AM CDT Sat Jun 21 2025/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 
MIDNIGHT MDT /1 AM CDT/ TONIGHT...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From noon MDT /1 PM CDT/ today to midnight MDT /1 AM CDT/ 
  tonight.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

R Hluchan
3 follow-up statements
811 
WWUS74 KMAF 211839
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
139 PM CDT Sat Jun 21 2025

TXZ045>048-053-230300-
/O.EXB.KMAF.WI.Y.0024.000000T0000Z-250623T0300Z/
Gaines-Dawson-Borden-Scurry-Mitchell-
Including the cities of Gail, Snyder, Colorado City, Seminole,
and Lamesa
139 PM CDT Sat Jun 21 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southeast New Mexico, Permian Basin, Lower Trans Pecos, 
  and western Low Rolling Plains.

* WHEN...Until 10 PM CDT Sunday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ028-029-033-034-TXZ050>052-059>063-067>070-075-082-230300-
/O.EXT.KMAF.WI.Y.0024.000000T0000Z-250623T0300Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Andrews-
Martin-Howard-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Upton-Reagan-Pecos-Terrell-
Including the cities of Big Spring, Sanderson, Hobbs, Fort
Stockton, Jal, Midland, Big Lake, Tatum, Kermit, Mentone, Garden
City, Eunice, Crane, Artesia, Rankin, Monahans, Carlsbad Caverns
NP, Stanton, Dryden, Lovington, Carlsbad, Odessa, McCamey, and
Andrews
1239 PM MDT Sat Jun 21 2025 /139 PM CDT Sat Jun 21 2025/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southeast New Mexico, Permian Basin, Lower Trans Pecos, 
  and western Low Rolling Plains.

* WHEN...Until 9 PM MDT /10 PM CDT/ Sunday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Chehak
211 
WWUS74 KMAF 220634
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1234 AM MDT Sun Jun 22 2025

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-222000-
/O.CON.KMAF.WI.Y.0024.000000T0000Z-250623T0300Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Terrell-
Including the cities of Rankin, Crane, Carlsbad, Tatum, Mentone,
Snyder, Gail, Odessa, Kermit, Eunice, Lamesa, Stanton, Hobbs,
Dryden, Monahans, Midland, Fort Stockton, Sanderson, Carlsbad
Caverns NP, Big Spring, Garden City, Big Lake, Jal, Artesia,
Andrews, McCamey, Seminole, Colorado City, and Lovington
1234 AM MDT Sun Jun 22 2025 /134 AM CDT Sun Jun 22 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS 
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 9 PM MDT /10 PM CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Greening
672 
WWUS74 KMAF 221814
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1214 PM MDT Sun Jun 22 2025

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-230300-
/O.CON.KMAF.WI.Y.0024.000000T0000Z-250623T0300Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Terrell-
Including the cities of McCamey, Eunice, Midland, Artesia,
Rankin, Jal, Kermit, Mentone, Crane, Monahans, Gail, Carlsbad
Caverns NP, Lovington, Hobbs, Colorado City, Sanderson, Lamesa,
Carlsbad, Dryden, Garden City, Stanton, Big Lake, Big Spring,
Snyder, Fort Stockton, Andrews, Tatum, Seminole, and Odessa
1214 PM MDT Sun Jun 22 2025 /114 PM CDT Sun Jun 22 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS 
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 9 PM MDT /10 PM CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

TS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jun 20, 10:41 PM MDT, 1 hour 19 minutes earlier. Its key messages:

  • Updated at 1139 PM CDT Fri Jun 20 2025
  • Mostly sunny skies and near normal temperatures this weekend with a low (10-30%) chance of thunderstorms near the Davis and Guadalupe Mountains.
  • Near average high temperatures and above average low temperatures through late weekend into next week. A chance of showers and storms west of Permian Basin into eastern Stockton Plateau and Terrell County beginning late weekend, with highest chances Monday and Tuesday during afternoon and evening.
  • Main impacts from showers and storms expected to be lightning, gusty winds, and heavy rainfall. Rainfall amounts remain uncertain at this time, with highest amounts expected over far western parts of the area such as the Guadalupes.
Area forecast discussion, Jun 20, 10:41 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1141 PM CDT Fri Jun 20 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1139 PM CDT Fri Jun 20 2025

- Mostly sunny skies and near normal temperatures this weekend
  with a low (10-30%) chance of thunderstorms near the Davis and
  Guadalupe Mountains.

- Near average high temperatures and above average low
  temperatures through late weekend into next week. A chance of
  showers and storms west of Permian Basin into eastern Stockton
  Plateau and Terrell County beginning late weekend, with highest
  chances Monday and Tuesday during afternoon and evening.

- Main impacts from showers and storms expected to be lightning, gusty
  winds, and heavy rainfall. Rainfall amounts remain uncertain at
  this time, with highest amounts expected over far western parts
  of the area such as the Guadalupes.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 118 PM CDT Fri Jun 20 2025

The mid-level ridge remains the main driver of our weather today
into this weekend. This ridge will begin to weaken and shift east
towards the Gulf States later this weekend as a large upper-level
trough digs across the Great Basin. In the meantime, temperatures
this afternoon and Saturday afternoon remain near normal. This
equates to widespread 90s with any 100s confined to the river
valleys. Morning low temperatures will be a touch above normal due
to elevated winds each night. One can expect temperatures in the
upper 60s to mid 70s to start each day. The elevated winds are a
result of lee troughing ahead of the developing western trough and
the low-level jet during the overnight hours. Outside of these
winds, skies should remain mostly sunny. Thunderstorms remain
unlikely for most, though a low (10-30%) chance of precipitation
continues for the higher elevations of the Big Bend, Davis
Mountains, and Guadalupe Mountains.

-Chehak

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 118 PM CDT Fri Jun 20 2025

Near average temperatures with rain chances for regions west of
central Permian Basin and eastern Stockton Plateau and Terrell
County remain forecast late this weekend through at least the
middle of next week. Deterministic and ensemble models continue to
depict troughing of 500 mb geopotential heights from the northern
Rockies into the High Plains, while heights remain near
climatological average of 588 decameters and 1000-500 mb
thicknesses between 576 and 582 decameters. Mid to upper level
troughing indicating colder air aloft within troughing that will
increase atmospheric instability despite weak shear for storm
organization. Concurrently, WPC Surface Analysis continues to
depict lee troughing/a weak dryline from far western portions of
TX into NM, with dew point temperatures in the 60s F, 50s F
western higher terrain, and winds shifting from southerly to
southeasterly in response. This humid, upslope near surface flow
will allow moisture and lift favorable for storms to develop. PoPs
beginning Sunday remain in the medium to high 40% to 60% range
over Guadalupes, but have increased to the 50% to 70% range over
western Culberson County into Presidio Valley, with higher PoPs
35% to 45% than previous runs from Big Bend into Upper Trans Pecos
and SE NM plains. PoPs diminish to 20% to 35% Presidio Valley
into southern Culberson County and Davis Mountains Sunday night
into Monday morning, with PoPs following a diurnally driven,
topographically forced pattern, increasing during the day and over
higher elevations, and decreasing during the night and remaining
highest over far western regions. 50% to 70% PoPs once again
develop Monday afternoon into evening but compared to Sunday,
farther north over Guadalupes and western Eddy County Plains, as
well as east into Davis Mountains and Upper Trans Pecos, with a
gradient of lower PoPs from Lea County into Big Bend. PoPs then
remain in the 15% to 30% range overnight western Eddy County into
Presidio Valley, before increasing back to the 25% to 40% range
Presidio Valley into Culberson and Eddy Counties Wednesday. High
temperatures Sunday through middle of the week as a result of
showers and storms will be near average, cooler where clouds and
evaporational cooling from showers and storms limit heating from
solar radiation and warming of near surface layer by the ground,
respectively. This translates to 80s higher elevations, SE NM
plains, northwest Permian Basin and southeast Permian Basin, lower
to mid 90s, mid to upper 90s up to triple digits Presidio Valley
into Big Bend. Highest rain chances Monday and Tuesday, when we
can also expect the coolest temperatures and ensembles indicate
high probability of highs not reaching 90F for all but the Upper
Trans Pecos and Big Bend. Due to convective cloud debris and dew
point temperatures remaining in the 50s and 60s F overnight
limiting radiational cooling, lows at least 5 degrees above
average in the lower to mid 70s, mid to upper 60s higher
elevations are forecast Sunday night through Tuesday night.

Models are in agreement that troughing begins to let up
Wednesday, with building mid to upper ridging and increased
subsidence leading to reduced diurnal rain chances only in the 25%
to 40% range Eddy County Plains into Culberson County, Davis
Mountains, and Presidio Valley during the day, and below 15%
overnight. Increased ridging and accompanied subsidence is also
expected to lead to a warming trend in temperatures after
Wednesday, with highs again rising back above average into the
upper 80s to lower 90s southern parts of SE NM plains, Lower Trans
Pecos, and southeast Permian Basin, mid to upper 90s Upper Trans
Pecos into Permian Basin and Terrell County, and upper 90s to
triple digits Presidio Valley into Big Bend. Lows however remain
similar to earlier in the week, even as dew point temperatures
fall into the 50s F for most of the area after winds shift to more
southerly and southeasterly upslope winds decrease after
Thursday. Heat Risk remains low throughout the extended, so we
continue to expect the main impacts to be lightning, gusty winds,
and heavy rain in monsoonal-like showers and storms.

Uncertainty in rainfall totals continues. Late this weekend into
middle of the week when rain chances are highest, NBM is
indicating 0.40" to 0.60" from Presidio Valley into Davis
Mountains, Culberson County, and Eddy County Plains, with 0.75" to
1.00" westernmost Culberson County and Eddy County Plains, and up
to 1.40" of rain over Guadalupes. Ensemble means are lower in
these regions of highest rainfall, around 0.50" to 0.75", with
lowest percentile ensembles only showing a few tenths of rainfall
and only a 45% to 60% probability of rainfall 0.50" to 0.75".
Rainfall total ensemble spreads are also below 1.00", suggesting
extremely heavy rainfall is not highly likely at this time. Later
in the week, spreads increase by a few tenths of an inch, but due
to lower rain chances from Wednesday into the end of the week, NBM
only shows a few tenths of an inch of additional rainfall. At
this time, both ensembles and NBM indicate heaviest rainfall will
remain farther to the northwest over northern into central NM and
southwest over western MX. We will continue to monitor the
upcoming rainfall event to see how the forecast evolves for rain
chances, as well as timing, amount, and location of expected
rainfall.

&&

.AVIATION...
(06Z TAFS)
Issued at 1139 PM CDT Fri Jun 20 2025

VFR will continue outside of any BLDU kicked up from gusty
southerly winds. These winds will gust close to 35 kts by late
afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               73  94  72  92 /   0   0   0   0
Carlsbad                 74  99  72  95 /   0  10  20  50
Dryden                   73  94  72  92 /   0  10  10  10
Fort Stockton            72  94  70  92 /   0  10  10  20
Guadalupe Pass           70  92  68  87 /   0  20  30  60
Hobbs                    70  95  67  92 /   0  10  10  20
Marfa                    64  89  66  86 /   0  30  20  70
Midland Intl Airport     73  94  72  92 /   0   0   0   0
Odessa                   72  93  70  90 /   0   0   0   0
Wink                     73  97  71  93 /   0  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...91
LONG TERM....94
AVIATION...29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:08 PM MDTSpecial Weather StatementMAFEddy52 min
Jun 21, 4:26 PM MDTFlash Flood WarningMAFEddy3 hr
Jun 21, 4:28 PM MDTSevere Thunderstorm WarningMAFEddy29 min
Jun 21, 5:20 PM MDTFlash Flood WarningMAFJeff Davis3 hr

Nearby

Wind Advisories in Texas, 2025Wind Advisories in New Mexico, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.